Bleeding after taking emergency contraceptive

Patient

Q: 5 days ago, I had sex with my boyfriend and the condom broke. As a precaution, I took an emergency contraceptive and the day we had sex was on the last day of my period. 5 days later, I started bleeding (kinda like period blood). Am I pregnant or is this just a side effect of the contraceptive?

Symptoms:  Bleeding
Doctor

A:   Hello,
Thanks for the question to askthedoctor.com

You had sex in the safe period of your cycle , however it was wise on your part to take the emergency contraception pill for protection. The bleed you experienced is the withdrawal bleed due to shedding endometrium which occurs withing 7 days of taking the ipill.

The fact that there was a bleed , ensures that you are not pregnant. Now the day of bleed becomes your fresh LMP.
I hope i have answered your query.
wishing you good health.
regards

Related Q&A

Q: I had sex on my ovulation day, took ellaone 30 minutes after condom broke and ejaculation. Is there a high chance of ...

Q: I had an IUD inserted November 7 and the first week I experience severe cramping and now about three weeks after I am...

Q: Either the day of ovulation or the day before me and my girlfriend were grinding naked I realized ther was Precum so ...

Q: I engaged in a sexual activity, but we didn't do sexual intercourse. But, his precum was smeared outside my vagina (n...

Q: On the day of ovulation I rubbed my penis between her but cheeks but never bellow the anus I am worried that the Prec...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews